Alert archive / Virginia / Tornado Warnings in 2018

Tornado Warning 17, NWS Baltimore/Washington

September 17, 20184 counties in Virginia

NWS Baltimore/Washington issued this tornado warning at Sep 17, 2018, 3:11 PM EDT for 4 counties in Virginia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2018, 3:11 PM EDT (19:11 UTC)
Expired
Sep 17, 2018, 3:45 PM EDT
In force
34 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties City of Fredericksburg, VA, King George County, VA, Spotsylvania County, VA, Stafford County, VA

The radar

The Sterling radar (KLWX), 81 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2018-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2018-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

039 
WFUS51 KLWX 171911
TORLWX
VAC099-177-179-630-171945-
/O.NEW.KLWX.TO.W.0017.180917T1911Z-180917T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Baltimore MD/Washington DC
311 PM EDT MON SEP 17 2018

The National Weather Service in Sterling Virginia has issued a

* Tornado Warning for...
  Southeastern Stafford County in northern Virginia...
  West central King George County in central Virginia...
  The eastern City of Fredericksburg in central Virginia...
  East central Spotsylvania County in central Virginia...

* Until 345 PM EDT.
    
* At 310 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Massaponax, or near Fredericksburg, moving
  northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...For those in the direct path of a tornado touchdown, 
           flying debris will be dangerous to those caught without 
           shelter. Damage to roofs, siding, and windows may occur. 
           Mobile homes may be damaged or destroyed. Tree damage is 
           likely.

* This dangerous storm will be near...
  Fredericksburg around 320 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Brooke, Stones Corner, Leeland, Passapatanzy, White Oak, Sealston,
Brookfield, Spring Valley and Falmouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3821 7754 3841 7741 3831 7724 3825 7733
      3825 7735 3824 7736 3824 7737 3816 7746
TIME...MOT...LOC 1910Z 212DEG 27KT 3822 7746 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

LFR
2 follow-up statements
790 
WWUS51 KLWX 171926
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
326 PM EDT MON SEP 17 2018

VAC177-630-171935-
/O.CAN.KLWX.TO.W.0017.000000T0000Z-180917T1945Z/
City of Fredericksburg VA-Spotsylvania VA-
326 PM EDT MON SEP 17 2018

...THE TORNADO WARNING FOR EAST CENTRAL SPOTSYLVANIA COUNTY AND THE
EASTERN CITY OF FREDERICKSBURG IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3825 7737 3825 7740 3829 7744 3838 7737
      3831 7724 3825 7733 3825 7735 3824 7736
TIME...MOT...LOC 1925Z 234DEG 18KT 3828 7738 

$$

VAC099-179-171945-
/O.CON.KLWX.TO.W.0017.000000T0000Z-180917T1945Z/
Stafford VA-King George VA-
326 PM EDT MON SEP 17 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
SOUTHEASTERN STAFFORD AND WEST CENTRAL KING GEORGE COUNTIES...
    
At 325 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Fredericksburg, moving northeast at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...For those in the direct path of a tornado touchdown, flying 
         debris will be dangerous to those caught without shelter. 
         Damage to roofs, siding, and windows may occur. Mobile 
         homes may be damaged or destroyed. Tree damage is likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Stafford and west central King George Counties,
including the following locations... Stones Corner, White Oak,
Sealston and Passapatanzy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3825 7737 3825 7740 3829 7744 3838 7737
      3831 7724 3825 7733 3825 7735 3824 7736
TIME...MOT...LOC 1925Z 234DEG 18KT 3828 7738 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

LFR
014 
WWUS51 KLWX 171939
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
339 PM EDT MON SEP 17 2018

VAC099-179-171949-
/O.EXP.KLWX.TO.W.0017.000000T0000Z-180917T1945Z/
Stafford VA-King George VA-
339 PM EDT MON SEP 17 2018

...THE TORNADO WARNING FOR SOUTHEASTERN STAFFORD AND WEST CENTRAL
KING GEORGE COUNTIES WILL EXPIRE AT 345 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

LAT...LON 3825 7737 3825 7740 3829 7744 3838 7737
      3831 7724 3825 7733 3825 7735 3824 7736
TIME...MOT...LOC 1939Z 212DEG 27KT 3835 7736 

$$

LFR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Sep 17, 2:48 PM EDT, 23 minutes earlier.

Area forecast discussion, Sep 17, 2:48 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
248 PM EDT Mon Sep 17 2018

.SYNOPSIS...
The remnants of Florence will lift north through Appalachians
tonight before passing by to our north Tuesday. The cold front
associated with the remnants will pass through our area Tuesday.
High pressure will return for Wednesday and Thursday before
moving offshore late in the week. A cold front may approach the
region this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
The surface low pressure for TD Florence is currently located
near the WV/OH border this afternoon and the upper- level low
is nearby as well. The low will continue to slowly move north
just west of the Appalachians through this evening before
tracking into Pennsylvania overnight.

The dry slot has moved into the Shenandoah Valley and Potomac
Highlands, and it will continue to gradually overspread the area
through this evening. However, a plume of moisture has advected
into the area ahead of the dry slot across the Washington and
Baltimore Metropolitan areas into central Maryland. Latest
mesoanalysis shows pwats around 2 to 2.25 inches across these
areas. Showers and scattered thunderstorms will continue along
the moisture plume through this afternoon. The heaviest rain is
most likely to be east of the Blue Ridge Mountains to near
Interstate 95. Farther west, coverage will be more scattered
through this evening...but even across these areas there will
be plenty of moisture. Also, antecedent conditions are worse
given the recent rainfall. Therefore, will continue with the
Flash Flood Watch across most areas (except southern Maryland
where FFG is higher).

In addition, there are moderate shear profiles in the high
theta-e air, so some updraft rotation will be possible. Have
scattered thunder in the forecast to account for this. An
isolated tornado cannot be ruled out.

The cold front associated with the remnants of Florence will
approach from the west overnight. The upper-level low associated
with the remnants will shear apart as it shifts east into our
area. Falling heights and the boundary approaching suggests
that showers and thunderstorms are possible overnight as well.
Do think shower coverage will be scattered to perhaps numerous,
and thunderstorm coverage will be isolated since it will be
taking place during an unfavorable time.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The cold front associated with the remnants of Florence will
slowly pass through the area from west to east Tuesday into
Tuesday evening. The upper-level trough axis will also pass
through the are during this time. Another round of showers and
scattered thunderstorms are likely, and the best coverage will
be east of the Blue Ridge Mountains where instability will be
higher (due to the front arriving later). Shear profiles will be
weaker, but there will be moderate instability so a couple
stronger storms are possible. Locally heavy rain is also
possible and isolated flooding cannot be ruled out (best chance
east of the Blue Ridge and Catoctin Mountains).

The boundary will push off to the east Tuesday night and high
pressure will build overhead for Wednesday through Wednesday
night. Dry and less humid conditions will return due to a
northwest flow.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
High pressure overhead Thursday will become elongated from New
England to the Carolinas Thursday night. Dry conditions will
continue Thursday and Thursday night.

As the high moves offshore Friday, a cold front will sag southeast
across the eastern Great Lakes and move close to our northwestern
zones of western Maryland and eastern West Virginia by Friday
night. Dry conditions will continue Friday with a chance of a
few showers in our northwestern zones Friday night. Temperatures
will be warmer Friday.

A cold front will slide southeast across our region Saturday into
Saturday night, bringing an increased chance for showers and
thunderstorms across much of our region. At this time, it appears
that most activity will be isolated since much of the upper level
support will have left the region and moved well to the northeast.

The front could stall across southern parts of our region or
perhaps reach the Virginia and North Carolina border Sunday
and Sunday night. Additional showers or perhaps a thunderstorm
could form along and just north of the front. Slightly cooler
temperatures near the Mason-Dixon region.

Weak high pressure will try to nudge farther south into our CWA
Monday, but it may have trouble with its push since the stalled
front could hold its ground in southern parts of Virginia.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A southerly flow will continue through tonight. MVFR cigs are
most likely this afternoon due to the deep moisture in place,
although a few VFR conditions cannot be ruled out. Low clouds
will return later tonight and IFR cigs are likely. Cigs will
lift later Tuesday morning into Tuesday afternoon.

Showers and perhaps a thunderstorm are possible through Tuesday
afternoon. The most widespread coverage will be this afternoon
across the eastern terminals. Even across these areas, thunder
may be more isolated. Localized IFR conditions are possible in
any showers that develop due to tropical moisture in place.

A northwest flow will develop for Tuesday night behind a cold
front and VFR conditions are expected for Wednesday. Patchy fog
is cannot be ruled out overnight Tuesday into Wednesday morning.

VFR conditions expected Thursday through Friday night with high
pressure in control across and to the east of our region. Winds
northeast becoming southeast 5 to 10 knots Thursday and Thursday
night. Winds becoming southwest around 10 knots Friday and Friday
night.

&&

.MARINE...
Southerly winds will continue over the waters through tonight.
An SCA remains in effect. There may be a lull in the winds later
this evening and overnight over the upper Tidal Potomac River
and northern Chesapeake Bay. A cold front will approach Tuesday
before passing through late in the day into Tuesday evening. An
SCA is in effect for portions of the waters ahead of the front
through midday Tuesday, and for all the waters behind the front
Tuesday afternoon into Tuesday night.

High pressure will build toward over the waters Wednesday
through Wednesday night. An SCA may be needed for portions of
the waters Wednesday.

No marine hazards expected Thursday through Friday night. Winds
northeast becoming southeast 5 to 10 knots Thursday and Thursday
night. Winds becoming southwest 10 to 15 knots Friday and Friday
night.

&&

.HYDROLOGY...
The dry slot has moved into northern and central Virginia and
for locations along/west of the Blue Ridge Mountains. However, a
moisture plume continues to advect through the Washington and
Baltimore Metropolitan areas. Widespread showers continue across
these areas, but convection is isolated to scattered behind the
dry slot. The most widespread heavy rainfall will be over the
metro areas through this afternoon, perhaps toward the Blue
Ridge Mountains. Additional rainfall totals of 1 to 2 inches are
possible. Farther west, scattered showers/isolated thunderstorms
are expected to develop through this evening. Locally heavy rain
is possible. Did continue with the Flash Flood Watch since
antecedent conditions are highly favorable across the west and
the heaviest rain is still occurring in the east.

Rainfall totals will be around 1 to 2 inches for
most areas with locally 3 to 6 inches near the Blue Ridge
Mountains in central Virginia. Locally higher amounts are
possible elsewhere as well due to the convective nature of the
precipitation.

River flooding is possible along the Shenandoah and Potomac
River Basins.

&&

.TIDES/COASTAL FLOODING...
A stronger southerly flow has developed and it will continue
through tonight before gradually turning to the southwest
Tuesday morning and the northwest Tuesday evening.

The southerly flow has caused anomalies to increase, and this
trend will continue through tonight. Have issued Coastal Flood
Advisories for most areas along the western shore of the
Chesapeake and the Potomac River. A Coastal Flood Warning is in
effect for Anne Arundel County during this time. Will have to
watch the anomalies due to the stronger southerly flow. It is
possible that water levels could approach moderate flood
thresholds in Washington DC and St Marys County, but confidence
is too low for a warning at this time.

Minor flooding is possible during the high tide cycle Tuesday,
then the northwest winds should cause anomalies to decrease
Tuesday night.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch through late tonight for DCZ001.
     Coastal Flood Advisory until 7 AM EDT Tuesday for DCZ001.
MD...Flash Flood Watch until midnight EDT tonight for MDZ501-502.
     Flash Flood Watch through late tonight for MDZ003>006-011-013-
     014-016-503>508.
     Coastal Flood Advisory from 7 PM this evening to 4 AM EDT
     Tuesday for MDZ016.
     Coastal Flood Advisory until 1 AM EDT Tuesday for MDZ017.
     Coastal Flood Advisory from 7 PM this evening to 2 AM EDT
     Tuesday for MDZ018.
     Coastal Flood Advisory from 1 AM to 9 AM EDT Tuesday for
     MDZ508.
     Coastal Flood Warning from 9 PM this evening to 6 AM EDT
     Tuesday for MDZ014.
     Coastal Flood Advisory from 10 PM this evening to 7 AM EDT
     Tuesday for MDZ011.
VA...Flash Flood Watch until midnight EDT tonight for VAZ025>027-
     029-036>040-503-504-507-508.
     Flash Flood Watch through late tonight for VAZ028-030-031-
     050>057-501-502-505-506.
     Coastal Flood Advisory from 7 PM this evening to 4 AM EDT
     Tuesday for VAZ057.
     Coastal Flood Advisory from 11 PM this evening to 7 AM EDT
     Tuesday for VAZ054.
WV...Flash Flood Watch until midnight EDT tonight for WVZ050-055-
     501>506.
     Flash Flood Watch through late tonight for WVZ051>053.
MARINE...Small Craft Advisory until 9 AM EDT Tuesday for ANZ530>532-535-
     536-538>540.
     Small Craft Advisory from 4 PM Tuesday to 2 AM EDT Wednesday
     for ANZ532-540.
     Small Craft Advisory from 4 PM to 10 PM EDT Tuesday for ANZ530-
     531-535-536-538-539.
     Small Craft Advisory until 2 AM EDT Wednesday for ANZ533-534-
     537-541>543.

&&

SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...KLW
AVIATION...BJL/KLW
MARINE...BJL/IMR/KLW
HYDROLOGY...BJL
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Sep 17, 11:46 AM EDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1146 AM EDT Mon Sep 17 2018

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-181000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1146 AM EDT Mon Sep 17 2018

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...This Afternoon and Tonight

As the remnants of Florence weaken and eject northeast, heavy
rainfall will be possible. A Flash Flood Watch has been issued
for the Washington and Baltimore Metropolitan areas as well as
portions of the Virginia Piedmont. Scattered incidents of
flooding are possible.

There is an isolated threat for severe thunderstorms this afternoon
and evening. An isolated tornado cannot be ruled out during this
time.

The combination of gusty winds and saturated ground may result in
downed trees and isolated power outages through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Main stem river flooding is becoming increasingly likely on the
Potomac River basin through midweek. Please refer to the latest
River Flood Watches for more information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-181000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1146 AM EDT Mon Sep 17 2018

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...This Afternoon and Tonight

As the remnants of Florence weaken and eject northeast, heavy
rainfall can be expected. A Flash Flood Watch is in effect.
Numerous incidents of flooding are likely.

There is an isolated threat for severe thunderstorms this
afternoon and evening. An isolated tornado cannot be ruled out
during this time.

The combination of gusty winds and saturated ground may result in
downed trees and isolated power outages through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Main stem river flooding is becoming increasingly likely on the
Shenandoah and Potomac River basins through midweek. Please refer
to the latest River Flood Watches for more information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Local storm report, Sep 17, 10:25 AM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1025 AM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLOOD            WINTERGREEN             37.88N  78.90W
09/17/2018                   NELSON             VA   911 CALL CENTER

            GLENTHORN LOOP CLOSED DUE TO FLOODING.

&&

CORRECTED REMARKS

EVENT NUMBER LWX1802037

KJP
Local storm report, Sep 17, 1:05 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
105 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     FLOOD            2 N LOVINGSTON          37.80N  78.88W
09/17/2018                   NELSON             VA   DEPT OF HIGHWAYS

            NUMEROUS ROADS FLOODED AND CLOSED IN NELSON COUNTY.

&&

EVENT NUMBER LWX1802040

JE
Local storm report, Sep 17, 1:08 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
108 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     FLOOD            3 NW CHARLOTTESVILLE    38.07N  78.52W
09/17/2018                   ALBEMARLE          VA   DEPT OF HIGHWAYS

            SEVERAL ROADS FLOODED AND CLOSED IN ALBEMARLE COUNTY.

&&

EVENT NUMBER LWX1802041

JE
Local storm report, Sep 17, 1:10 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
110 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     FLOOD            1 NW STANARDSVILLE      38.31N  78.45W
09/17/2018                   GREENE             VA   DEPT OF HIGHWAYS

            OCTONIA ROAD FLOODED AND CLOSED NEAR SOUTH RIVER ROAD.
            ENTRY RUN ROAD AND ROUTE 634 ALSO FLOODED AND CLOSED IN
            THE AREA.

&&

EVENT NUMBER LWX1802042

JE
Local storm report, Sep 17, 1:13 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
113 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     FLOOD            ETLAN                   38.53N  78.26W
09/17/2018                   MADISON            VA   DEPT OF HIGHWAYS

            MULTIPLE ROADS FLOODED AND CLOSED IN THE ETLAN AREA.

&&

EVENT NUMBER LWX1802043

JE
Local storm report, Sep 17, 1:17 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
117 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     FLOOD            CHURCHVILLE             38.23N  79.16W
09/17/2018                   AUGUSTA            VA   DEPT OF HIGHWAYS

            NUMEROUS ROADS REPORTED CLOSED IN THE CHURCHVILLE AREA,
            AS WELL AS MORE THROUGHOUT AUGUSTA COUNTY.

&&

EVENT NUMBER LWX1802044

JE

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 9:24 PM EDTRiver Flood WatchLWXLoudoun24 hr
Sep 16, 9:28 PM EDTRiver Flood WatchLWXLoudoun42 hr
Sep 16, 9:31 PM EDTRiver Flood WatchLWXFairfax, Loudoun24 hr
Sep 16, 9:35 PM EDTRiver Flood WatchLWXAugusta, City of Waynesboro9 hr
Sep 16, 9:37 PM EDTRiver Flood WatchLWXClarke, Warren18 hr
Sep 17, 6:33 AM EDTRiver Flood WarningLWXAugusta, City of Waynesboro15 hr
Sep 17, 8:07 AM EDTAreal Flood WarningLWXAugusta, Nelson, City of Staunton, City of Waynesboro33 hr
Sep 17, 9:11 AM EDTAreal Flood WarningLWXAlbemarle, Greene, Madison, City of Charlottesville19 hr
Sep 17, 11:12 AM EDTAreal Flood WarningLWXAugusta, Rockingham, City of Harrisonburg30 hr
Sep 17, 2:28 PM EDTSpecial Marine WarningLWX2 hr
Sep 17, 2:45 PM EDTAreal Flood WarningLWXShenandoah12 hr
Sep 17, 3:34 PM EDTRiver Flood WarningLWXClarke, Warren60 hr
Sep 17, 3:38 PM EDTTornado WarningLWXStafford22 min
Sep 17, 4:15 PM EDTSpecial Marine WarningLWX90 min
Sep 17, 5:54 PM EDTAreal Flood WarningLWXClarke, Frederick, Page, Shenandoah, Warren, City of Winchester6 hr
Sep 17, 6:14 PM EDTRiver Flood WarningLWXRockingham22 hr
Sep 17, 6:15 PM EDTRiver Flood WarningLWXPage33 hr
Sep 17, 6:16 PM EDTRiver Flood WarningLWXWarren39 hr
Sep 17, 6:43 PM EDTAreal Flood WarningLWXRappahannock8 hr

Nearby

Tornado Warnings in Virginia, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.